Optimal partial regularity of minimizers of quasiconvex variational integrals

Christoph Hamburger

ESAIM: Control, Optimisation and Calculus of Variations (2007)

  • Volume: 13, Issue: 4, page 639-656
  • ISSN: 1292-8119

Abstract

top
We prove partial regularity with optimal Hölder exponent of vector-valued minimizers u of the quasiconvex variational integral F ( x , u , D u ) d x under polynomial growth. We employ the indirect method of the bilinear form.

How to cite

top

Hamburger, Christoph. "Optimal partial regularity of minimizers of quasiconvex variational integrals." ESAIM: Control, Optimisation and Calculus of Variations 13.4 (2007): 639-656. <http://eudml.org/doc/250009>.

@article{Hamburger2007,
abstract = { We prove partial regularity with optimal Hölder exponent of vector-valued minimizers u of the quasiconvex variational integral $\int F( x,u,Du) \,\{\rm d\}x$ under polynomial growth. We employ the indirect method of the bilinear form. },
author = {Hamburger, Christoph},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Partial regularity; optimal regularity; minimizer; calculus of variations; quasiconvexity; minimizer},
language = {eng},
month = {9},
number = {4},
pages = {639-656},
publisher = {EDP Sciences},
title = {Optimal partial regularity of minimizers of quasiconvex variational integrals},
url = {http://eudml.org/doc/250009},
volume = {13},
year = {2007},
}

TY - JOUR
AU - Hamburger, Christoph
TI - Optimal partial regularity of minimizers of quasiconvex variational integrals
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2007/9//
PB - EDP Sciences
VL - 13
IS - 4
SP - 639
EP - 656
AB - We prove partial regularity with optimal Hölder exponent of vector-valued minimizers u of the quasiconvex variational integral $\int F( x,u,Du) \,{\rm d}x$ under polynomial growth. We employ the indirect method of the bilinear form.
LA - eng
KW - Partial regularity; optimal regularity; minimizer; calculus of variations; quasiconvexity; minimizer
UR - http://eudml.org/doc/250009
ER -

References

top
  1. E. Acerbi and N. Fusco, A regularity theorem for minimizers of quasiconvex integrals. Arch. Ration. Mech. Anal.99 (1987) 261–281.  Zbl0627.49007
  2. F. Duzaar, A. Gastel and J.F. Grotowski, Partial regularity for almost minimizers of quasi-convex integrals. SIAM J. Math. Anal.32 (2000) 665–687.  Zbl0989.49026
  3. L.C. Evans, Quasiconvexity and partial regularity in the calculus of variations. Arch. Ration. Mech. Anal.95 (1986) 227–252.  Zbl0627.49006
  4. L.C. Evans and R.F. Gariepy, Blowup, compactness and partial regularity in the calculus of variations. Indiana Univ. Math. J.36 (1987) 361–371.  Zbl0626.49007
  5. N. Fusco and J. Hutchinson, C 1 , α partial regularity of functions minimising quasiconvex integrals. Manuscr. Math.54 (1985) 121–143.  Zbl0587.49005
  6. M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems. Princeton Univ. Press, Princeton (1983).  Zbl0516.49003
  7. M. Giaquinta, The problem of the regularity of minimizers. Proc. Int. Congr. Math., Berkeley 1986 (1987) 1072–1083.  
  8. M. Giaquinta, Quasiconvexity, growth conditions and partial regularity. Partial differential equations and calculus of variations, Lect. Notes Math.1357 (1988) 211–237.  
  9. M. Giaquinta and E. Giusti, On the regularity of the minima of variational integrals. Acta Math.148 (1982) 31–46.  Zbl0494.49031
  10. M. Giaquinta and E. Giusti, Differentiability of minima of non-differentiable functionals. Invent. Math.72 (1983) 285–298.  Zbl0513.49003
  11. M. Giaquinta and E. Giusti, Sharp estimates for the derivatives of local minima of variational integrals. Boll. Unione Mat. Ital.3A (1984) 239–248.  Zbl0543.49019
  12. M. Giaquinta and P.-A. Ivert, Partial regularity for minima of variational integrals. Ark. Mat.25 (1987) 221–229.  Zbl0637.49005
  13. M. Giaquinta and G. Modica, Partial regularity of minimizers of quasiconvex integrals. Ann. Inst. Henri Poincaré, Anal. Non Linéaire3 (1986) 185–208.  Zbl0594.49004
  14. E. Giusti, Metodi diretti nel calcolo delle variazioni. UMI, Bologna (1994).  
  15. C. Hamburger, Partial regularity for minimizers of variational integrals with discontinuous integrands. Ann. Inst. Henri Poincaré, Anal. Non Linéaire13 (1996) 255–282.  Zbl0863.35022
  16. C. Hamburger, A new partial regularity proof for solutions of nonlinear elliptic systems. Manuscr. Math.95 (1998) 11–31.  Zbl0901.35013
  17. C. Hamburger, Partial regularity of minimizers of polyconvex variational integrals. Calc. Var.18 (2003) 221–241.  Zbl1048.49027
  18. C. Hamburger, Partial regularity of solutions of nonlinear quasimonotone systems. Hokkaido Math. J.32 (2003) 291–316.  Zbl1125.35345
  19. C. Hamburger, Partial boundary regularity of solutions of nonlinear superelliptic systems. Boll. Unione Mat. Ital.10B (2007) 63–81.  Zbl1178.35178
  20. M.-C. Hong, Existence and partial regularity in the calculus of variations. Ann. Mat. Pura Appl.149 (1987) 311–328.  Zbl0648.49008
  21. J. Kristensen and G. Mingione, The singular set of ω -minima. Arch. Ration. Mech. Anal.177 (2005) 93–114.  Zbl1082.49036
  22. J. Kristensen and G. Mingione, The singular set of minima of integral functionals. Arch. Ration. Mech. Anal.180 (2006) 331–398.  Zbl1116.49010
  23. J. Kristensen and G. Mingione, The singular set of Lipschitzian minima of multiple integrals. Arch. Ration. Mech. Anal.184 (2007) 341–369.  Zbl1114.49038
  24. D. Phillips, A minimization problem and the regularity of solutions in the presence of a free boundary. Indiana Univ. Math. J.32 (1983) 1–17.  Zbl0545.35013

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.